| Model Number |
G50325 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
10/11/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
Event or Problem Description
It was reported, a flexor high-flex ansel guiding sheath stretched during an aortogram with runoff procedure (refer to report reference number 1820334-2018-03189).Additionally, an advance 14 lp low profile balloon catheter inflated with an unspecified mixture of saline to contrast, ruptured (refer to this report).According to the initial reporter, the flexor high-flex ansel guiding sheath was inserted in the common femoral artery, contralaterally and up-and-over.The advance 14 lp low profile balloon catheter was placed below the knee (bk) in the tibial vessel.It was reported, the balloon device was inflated in the patient's somewhat tortuous anatomy, and burst before reaching rated burst pressure.It is unknown whether the patient's anatomy was calcified, as the physician couldn't recall specifics of the incident when the area representative followed up in attempt to get more details.The ruptured advance 14 lp low profile balloon catheter was removed over an unspecified wire guide without issue, and replaced to successfully complete the procedure.As the procedure was finishing up, the physician experienced some difficulty removing the flexor high-flex ansel guiding sheath from the femoral artery.After removing the sheath in its entirety, the physician observed the sheath material to be "crimped and stretched".It was provided that the dilator was not re-inserted into the sheath prior to removal.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
Additional Manufacturer Narrative
Investigation : evaluation.Reviews of the complaint history, device history record, instructions for use (ifu), manufacturer¿s instructions, quality control, and a functional test & visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that the correct balloon was returned for evaluation.Biomatter was noted on both the inside and outside of the balloon material.This was indicative of a patency within the balloon or balloon lumen.The device was inflated with water to functionally test for leakage.No leakage was observed.There were no visible surface defects noted; however, it was recognized that the biomatter on the inside of the balloon could not be cleaned and hindered some defect observations.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawings, and quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with this device, which notated in bold, the labeling highlights that particular care should be taken in handling the balloon to prevent damage.The instructions state to use a 1:1 mixture of contrast medium and saline.If the balloon ruptures, or pressure is lost the balloon and sheath should be removed as a unit.Based on the information provided and the examination of the returned product, investigation has concluded that a root cause for this failure could not be determined.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.